Alert archive / New York / Dense Fog Advisories in 2011
Dense Fog Advisory 21, NWS New York, NY
NWS New York, NY issued this dense fog advisory at Sep 27, 2011, 12:16 AM EDT for 7 counties in New York; 4 counties in Connecticut. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2011, 12:16 AM EDT (04:16 UTC)
- Expired
- Sep 27, 2011, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Nassau County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 55 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
470 WWUS71 KOKX 270416 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1216 AM EDT TUE SEP 27 2011 ...AREAS OF DENSE FOG THROUGH THIS MORNING... CTZ011-012-NYZ078>081-177>179-271300- /O.NEW.KOKX.FG.Y.0021.110927T0416Z-110927T1300Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1216 AM EDT TUE SEP 27 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * LOCATIONS...LONG ISLAND...SOUTHERN QUEENS...COASTAL PORTIONS OF SOUTHEAST CONNECTICUT. * HAZARDS...DENSE FOG. * VISIBILITIES...AREAS OF VISIBILITY LESS THAN 1/4SM. * TIMING...VISIBILITY DETERIORATES THROUGH THE OVERNIGHT WITH CONDITIONS IMPROVING BETWEEN 7 AM AND 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$
4 follow-up statements
432 WWUS71 KOKX 270743 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 343 AM EDT TUE SEP 27 2011 ...AREAS OF DENSE FOG THROUGH THIS MORNING... CTZ011-012-NYZ078>081-177>179-271300- /O.CON.KOKX.FG.Y.0021.000000T0000Z-110927T1300Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 343 AM EDT TUE SEP 27 2011 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...LONG ISLAND...SOUTHERN QUEENS...COASTAL PORTIONS OF SOUTHEAST CONNECTICUT. * HAZARDS...DENSE FOG. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...VISIBILITY DETERIORATES THROUGH DAYBREAK WITH CONDITIONS IMPROVING BETWEEN 7 AM AND 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$
870 WWUS71 KOKX 270909 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 509 AM EDT TUE SEP 27 2011 ...AREAS OF DENSE FOG THROUGH THIS MORNING... NYZ071-271300- /O.EXA.KOKX.FG.Y.0021.000000T0000Z-110927T1300Z/ SOUTHERN WESTCHESTER- 509 AM EDT TUE SEP 27 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * LOCATIONS...SOUTHERN WESTCHESTER COUNTY. * HAZARDS...DENSE FOG. * VISIBILITIES...VISIBILITY...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...LOW VISIBILITY THROUGH DAYBREAK WITH CONDITIONS IMPROVING BETWEEN 7 AM AND 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$ CTZ011-012-NYZ078>081-177>179-271300- /O.CON.KOKX.FG.Y.0021.000000T0000Z-110927T1300Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 509 AM EDT TUE SEP 27 2011 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...LONG ISLAND...SOUTHERN QUEENS...COASTAL PORTIONS OF SOUTHEAST CONNECTICUT. * HAZARDS...DENSE FOG. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...LOW VISIBILITY THROUGH DAYBREAK WITH CONDITIONS IMPROVING BETWEEN 7 AM AND 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$ MPS
794 WWUS71 KOKX 270935 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 535 AM EDT TUE SEP 27 2011 ...AREAS OF DENSE FOG THROUGH THIS MORNING... CTZ005>010-NYZ067>070-271300- /O.EXA.KOKX.FG.Y.0021.000000T0000Z-110927T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 535 AM EDT TUE SEP 27 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * LOCATIONS...SOUTHERN CONNECTICUT AND THE LOWER HUDSON VALLEY. * HAZARDS...DENSE FOG. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...LOW VISIBILITY THROUGH DAYBREAK WITH CONDITIONS IMPROVING BETWEEN 7 AM AND 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$ CTZ011-012-NYZ071-078>081-177>179-271300- /O.CON.KOKX.FG.Y.0021.000000T0000Z-110927T1300Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 535 AM EDT TUE SEP 27 2011 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...SOUTHERN WESTCHESTER COUNTY...LONG ISLAND...SOUTHERN QUEENS. * HAZARDS...DENSE FOG. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...LOW VISIBILITY THROUGH DAYBREAK WITH CONDITIONS IMPROVING BETWEEN 7 AM AND 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$
165 WWUS71 KOKX 271256 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 856 AM EDT TUE SEP 27 2011 CTZ005>012-NYZ067>071-078>081-177>179-271400- /O.EXP.KOKX.FG.Y.0021.000000T0000Z-110927T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 856 AM EDT TUE SEP 27 2011 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... VISIBILITIES CONTINUE TO GRADUALLY IMPROVE THIS MORNING. WHILE DENSE FOG IS NO LONGER WIDESPREAD...THERE WILL BE POCKETS OF DENSE FOG THROUGH 10 AM. MOTORISTS NEED TO BE ALERT TO RAPIDLY CHANGING CONDITIONS. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this dense fog advisory went out at Sep 26, 10:38 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 26, 10:38 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1038 PM EDT MON SEP 26 2011
.SYNOPSIS...
WEAK HIGH PRESSURE WILL PERSIST THROUGH THE NIGHT. AN UPPER LEVEL
LOW SYSTEM CURRENTLY OVER THE MIDWEST WILL BEGIN TREKKING TOWARDS THE
EAST MIDWEEK. SHOWERS ARE EXPECTED WEDNESDAY OUT AHEAD OF AN
APPROACHING COLD FRONT ASSOCIATED WITH THE UPPER LOW. THE FRONT WILL
MOVES EAST ACROSS THE REGION ON THURSDAY WITH ANOTHER...BUT
STRONGER COLD FRONT SWEEPING ACROSS THE REGION ON FRIDAY. THE
WEEKEND IS EXPECTED TO REMAIN MOSTLY DRY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
FOG AND SKY COVER WILL BE THE MAIN CONCERN DURING THIS TIME PERIOD.
HIGH PRESSURE REMAINS OFF THE EAST COAST...WHILE AN UPPER LEVEL LOW
SYSTEM PERSISTS OVER THE GREAT LAKES REGION. THIS SETUP PROVIDES THE
PERFECT PATH FOR BRINGING LOWS UP THE EAST COAST AS WELL AS
INJECTING PLENTY OF LOWER LEVEL MOISTURE. THE HIGH WILL INFLUENCE
VERY LIGHT...SLY FLOW...TURNING SE-LY BY EARLY MORNING. THE
PERSISTENT FLOW FROM THE SOUTH KEEPS MOISTURE LEVELS ELEVATED. THUS
INCLUDED AREAS OF FOG ESP AFTER MIDNIGHT...THOUGH IT MAY BEGIN
EARLIER IN SPOTS ESPECIALLY OVER EASTERN LONG ISLAND/CT. A DENSE
FOG ADVY MAY EVENTUALLY BE NEEDED FOR LONG ISLAND AND COASTAL CT
OVERNIGHT INTO EARLY TUE MORNING.
KEPT POPS OUT OF THE AREA FOR NOW DURING THIS TIME PERIOD AS THE
UPPER LEVEL RIDGING PERSISTS. THE MODELS HAVE SLOWED THE TIMING OF
THE PRECIP...SO THINKING THE SHOWERS WILL MOVE IN LATER IN THE
DAY.
WITH SKIES EXPECTED TO BE BKN FOR MUCH OF THE NIGHT...KEPT TEMPS
WARMER...GOING WITH THE MOS GUIDANCE. LOWS WILL RANGE FROM THE MID
TO UPPER 60S.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
WINDS WILL TURN MORE ELY THIS PERIOD AS A HIGH OVER SE CANADA PUSHES
SOUTH INTO THE FAR NE. SPEEDS WILL BEGIN TO PICK UP AS WELL AS THE
PRESSURE GRADIENT TIGHTENS SLIGHTLY. THE MODELS ARE IN DISAGREEMENT
FOR THE TIMING AND LOCATION OF THE PRECIP. THEY DO INDICATE A
WEAKENING OF THE UPPER LEVEL RIDGE. HOWEVER...THE NAM BRINGS A VORT
MAX RIGHT THROUGH THE CWA OVERNIGHT TUES...WHILE THE GFS AND ECMWF
KEEP THE FORCING TO THE SOUTH OF THE CWA AND HAVE MORE SUBSIDENCE
DIRECTLY OVER THE CWA. NOT READY TO GIVE UP COMPLETELY ON ANY PRECIP
SO DECREASED POPS TO CHC FOR THE TIME BEING. WITH LITTLE
INSTABILITY...EXPECTING ONLY SCATTERED SHOWERS MOVING IN FROM THE
SOUTH. THE HEAVIEST PRECIP SHOULD REMAIN WEST OF THE CWA. ONCE
AGAIN...A BKN TO OVC CLOUD COVER WILL HELP IN MODERATING TEMPS. WENT
WITH MOS GUIDANCE...BRINGING TEMPS INTO THE MID TO UPPER 70S.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
UNSETTLED WEATHER CONTINUES THROUGH THE LONG TERM PERIOD AS A STRONG
CUTOFF UPPER LOW WILL MEANDER OVER THE GREAT LAKES REGION WEDNESDAY.
AN UPPER TROUGH WILL DIG INTO THE UPPER PLAINS LATE IN THE WEEK AND
FORCES THE LOW NORTHWARD. A COUPLE OF WEAK COLD FRONTS WILL DEVELOP
AHEAD OF THIS LOW...IMPACTING THE LOCAL AREA WITH SHOWERS AND
SCATTERED THUNDERSTORMS WEDNESDAY AND THURSDAY. THE BEST CHANCE OF
PRECIPITATION DURING THIS TIME PERIOD APPEARS TO BE THURSDAY MORNING
INTO THURSDAY AFTERNOON.
ANOTHER UPPER LEVEL TROUGH WILL DIG INTO THE GREAT PLAINS AND GREAT
LAKES AREA FROM CANADA ON FRIDAY. THIS TROUGH WILL SLOWLY MOVE
EASTWARD THURSDAY NIGHT AND FRIDAY. AN ASSOCIATED SURFACE COLD FRONT
WILL PUSH ACROSS THE REGION FRIDAY AND FRIDAY NIGHT.
DRIER WEATHER IS EXPECTED TO MOVE INTO THE REGION SATURDAY AND
SUNDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION. DESPITE THE
MOSTLY DRY CONDITIONS...PARTLY TO MOSTLY CLOUDY SKIES CAN BE
EXPECTED AS A SERIES OF UPPER LEVEL SHORTWAVES PASS NEARBY THE
REGION. WILL CARRY AS LEAST A CHANCE OR SLIGHT CHANCE POPS.
TEMPERATURES WEDNESDAY THROUGH FRIDAY WILL REACH THE LOWER AND
MIDDLE 70S. MUCH COOLER TEMPERATURES ARE EXPECTED WITH THE COLD
FRONTAL PASSAGE. HIGHS ON SAT AND SUNDAY ARE ONLY EXPECTED IN THE
LOWER AND MIDDLE 60S.
HIGH PRESSURE WILL KEEP CONDITIONS DRY ON MONDAY.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
VERY PATCHY STRATUS AND FOG ACROSS THE AREA...IS SLOWER TO FILL
IN. WITH LOW LEVEL INVERSION IN PLACE AND LIGHT WINDS OFF THE
OCEAN...STILL EXPECT IFR TO LIFR STRATUS AND FOG TO DEVELOP. VERY
LOW CONFIDENCE ON THE TIMING OF THE LOWERING CONDITIONS. ONCE
CEILINGS AND VISIBILITIES COME DOWN CONDITIONS WILL IMPROVE
TUESDAY MORNING...HOWEVER WITH A SOUTHEAST FLOW DEVELOPING
IMPROVEMENTS WILL BE SLOW...AND MVFR CEILINGS COULD PERSIST
THROUGH THE DAY ESPECIALLY AT THE COASTAL TERMINALS.
OUTLOOK FOR 00Z WED THROUGH SAT...
TUE NIGHT-THU EVENING...SUB-VFR CONDITIONS EXPECTED...ESPECIALLY
EACH NIGHT AND EARLY MORNING IN LOW CLOUDS AND FOG...AND
OCCASIONALLY WITH SHOWERS. THUNDER ALSO POSSIBLE IN THE AFTERNOON
AND EARLY EVENING WED.
LATE THU NIGHT-FRI...BECOMING VFR.
SAT...POSSIBLE SUB-VFR IN WIDELY SCATTERED SHOWERS.
&&
.MARINE...
SWELLS HAVE BUILT TO 5 FT AT 44097 AND 44009 RESPECTIVELY...AND
PER WAVEWATCH THINK SIMILAR SEAS ARE OCCURRING LOCALLY. ISSUED A
SHORT FUSED SCAHS FOR TONIGHT UNTIL IT BECOMES CLEAR THAT THIS SET
OF HIGHER SWELLS DIMINISHES.
SEAS WILL GRADUALLY BUILD AGAIN ON WED AS A PERSISTENT ONSHORE
FLOW AND TIGHTENING PRESSURE GRADIENT DEVELOP OVER THE WATERS.
SEAS WILL REMAIN UP ABOVE 5 FT THROUGH THE END OF THE WEEK. WINDS
WILL GENERALLY IN THE 10-20 KT RANGE WITH SOME GUSTS TO 25 KT
POSSIBLE WITH THE PASSAGE OF A COLD FRONT.
A STRONG COLD FRONT MOVES THROUGH THE REGION AT THE END OF THE
WEEK...AND THE RESULTING NW FLOW WILL ALLOW SEAS TO SUBSIDE BELOW 5
FT. A FEW OCCASIONAL GUSTS TO 25 KT THIS WEEKEND WILL BE POSSIBLE.
&&
.HYDROLOGY...
DRY THROUGH AT LEAST MID DAY TUESDAY. ANY PRECIP TUES INTO TUES
NIGHT SHOULD REMAIN LIGHT...WITH TOTALS LESS THAN A COUPLE TENTHS
OF AN INCH.
HIGH UNCERTAINTY IN QPF WITH SEVERAL FRONTAL PASSAGES FOR THE MIDDLE
TO THE END OF THE WEEK...BUT THE POTENTIAL FOR 1/2 INCH TO AN INCH
OF RAINFALL...WITH 1 TO 2 INCHES OF QPF POSSIBLE IN CONVECTION.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS MAY APPROACH THE MINOR FLOODING BENCHMARKS THROUGH
MID WEEK. ASTRONOMICAL TIDES WILL BE CLOSE TO THIS LEVEL OVER THE
NEXT COUPLE OF DAYS...AND IN COMBINATION WITH A SMALL SURGE DUE TO
AN EASTERLY...MAY PUSH HIGH TIDE LEVELS JUST OVER THE FLOODING
STAGE. THE BEST CHC WILL BE WED MORNING HIGH TIDE AS THIS IS
CLOSEST TO THE OCCURRENCE OF THE NEW MOON...WHICH IN TURN PRODUCES
THE HIGHEST ASTRONOMICAL TIDE FOR THE WEEK. ANY FLOODING THAT
OCCURS WILL REMAIN ISOLATED AND MINOR.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 10 AM EDT TUESDAY FOR ANZ335-338-345-
353-355.
DENSE FOG ADVISORY UNTIL 10 AM EDT TUESDAY FOR ANZ330-340-350.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT TUESDAY
FOR ANZ350-353-355.
&&
SYNOPSIS...BC/SEARS
NEAR TERM...GOODMAN
SHORT TERM...SEARS
LONG TERM...BC
AVIATION...
MARINE...BC/GOODMAN/SEARS
HYDROLOGY...BC/SEARS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 27, 12:11 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 1211 AM EDT TUE SEP 27 2011 CTZ005>008-NJZ002-004-006-103>108-NYZ067>074-271000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)- 1211 AM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-271000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1211 AM EDT TUE SEP 27 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ011-012-NYZ078>081-177>179-271000- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1211 AM EDT TUE SEP 27 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-010-NYZ075-176-271000- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-KINGS (BROOKLYN)- NORTHERN QUEENS- 1211 AM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. AREAS OF FOG WILL DEVELOP AND COULD BECOME DENSE. A DENSE FOG ADVISORY MAY EVENTUALLY BE NEEDED BY DAYBREAK THIS MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:37 PM EDT | Marine Dense Fog Advisory | OKX | 13 hr | |
| Sep 26, 8:37 PM EDT | Small Craft Advisory for Hazardous Seas | OKX | 7 hr | |
| Sep 27, 4:05 PM EDT | Coastal Flood Advisory | OKX | Kings, Nassau, New York, Queens, Richmond, Suffolk | 18 hr |
| Sep 27, 4:05 PM EDT | Coastal Flood Advisory | OKX | Bronx, Nassau, Queens, Suffolk, Westchester | 21 hr |
Nearby
Dense Fog Advisories in New York, 2011Dense Fog Advisories in Connecticut, 2011Every dense fog advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.